MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; GCJ

APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; GCJ
Model Number CNGL3
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that the sheath had partially delaminated from the ring.The sheath was visually inspected for cuts and rips, but no damage was observed.Although the exact root cause of the reported event could not be determined, the probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of event to occur.
 
Event or Problem Description
Procedure performed: total laparoscopic hysterectomy."the gelpoint mini was placed at the beginning of the procedure and placed correctly (alexis wasn't rolled down extremely tight, trocars were introduced through the gel cap before being placed on the alexis).Both [sales manager] and myself were present and supporting the device in the case (along with the alexis contained extraction system).The other trocars (advanced fixation and z-thread) were placed in the patients abdomen according to surgeon preference.The case started as normal with insufflation on one on the af ports.There were 2 trocars (12mm and 10mm) in the gelpoint which were utilised for the scope (10mm), harmonic, gyrus bipolar and grasper.During the laparoscopic start of the case (before tissue extraction or introduction of containment bag) it was noticed by the consultants that the gelpoint mini was quite loose (not firm against the abdomen when first placed).[it was] suggested that the gel cap could be removed in order to roll the alexis down some more, which was done and the case continued (it was noted that there was more gas being used than usual).Once the specimen was mobilised, the alexis contained extraction system was introduced.The specimen was placed inside the bag (made more difficult by escaping gas).It could also be seen that there was loose plastic, which was initially thought to be from the containment bag, but was later found to be from the green inner ring of the alexis.The specimen was manually morcellated with the gas on, which showed there was a leak.This was thought to be possibly a hole in the bag, but later discovered the bag was whole.After the specimen was removed, the gel cap was placed back on the alexis in order to suture the vaginal vault.This could not be achieved because no gas could remain inside the abdomen".Type of intervention: it was decided to replaced the alexis with a new one, which allowed for the procedure to be completed.Patient status: did a patient injury or illness occur associated with the complaint event? no.

Brand Name
CNGL3, GELPOINT MINI ADV ACCESS PLATFORM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7713018
Report Number2027111-2018-00247
Device Sequence Number1384279
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784(17)210117(30)01(10)1316011
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K090275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model NumberCNGL3
Device Catalogue Number101361901
Device Lot Number1316011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1